# SDR FQAR20160427020

- Difficulty date: April 27, 2016
- Submitted: April 27, 2016
- Operation: General aviation
- Aircraft: N4166H
- Make and model: Piper PA-28-181
- Aircraft serial: 2843119
- Aircraft time: 12,613 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3548
- Condition: Detached
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED THE ENGINE DIED WHEN THE LT MAGNETO WAS TURNED OFF AND THE ENGINE WAS ROUGH RUNNING.  MAINTENANCE CONFIRMED THE ISSUE, AND WHEN THE RT MAG WAS REMOVED, RATTLING COULD BE HEARD INSIDE.  WHEN THE MAG WAS OPENED, THE BROKEN OFF END OF THE ROTOR, INCLUDING THE CAM AND ROTOR GEAR, FELL OUT. THE MAGNETO HAD BEEN IN SERVICE 1 MONTH SINCE INSTALL.
